Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 6, 2005, 5:10 PM CDT for Alcorn County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2005, 5:10 PM CDT (22:10 UTC)
- Expired
- Aug 6, 2005, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Alcorn County, MS
The radar
The Columbus AFB radar (KGWX), 113 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:25 PM CDT | FLASH FLOOD | Corinth, MS | SIGNIFICANT STREET FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 062211 FFWMEG MSC003-070015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 510 PM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 715 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN APPROACHING CORINTH. OVER THE PAST HOUR 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEEDY... GLEN AND CORINTH. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND, DONT DROWN .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3499 8837 3478 8836 3478 8853 3500 8859 $$
2 follow-up statements
000 WGUS74 KMEG 062240 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 538 PM CDT SAT AUG 6 2005 MSC003-070015- ALCORN MS- 538 PM CDT SAT AUG 6 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM CDT FOR ALCORN COUNTY... AT 525 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT STREET FLOODING IN CORINTH. RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAIN HAS FALLEN IN UNDER AN HOUR. ALTHOUGH THE THUNDERSTORM HAS WEAKENED...STREET FLOODING IS EXPECTED TO CONTINUE AND AN ADDITIONAL HALF AN INCH OF RAIN IS POSSIBLE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3499 8837 3478 8836 3478 8853 3500 8859 $$
000 WGUS74 KMEG 070005 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 705 PM CDT SAT AUG 6 2005 MSC003-070015- ALCORN MS- 705 PM CDT SAT AUG 6 2005 ...THE FLASH FLOOD WARNING FOR ALCORN COUNTY IS CANCELLED... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3499 8837 3478 8836 3478 8853 3500 8859 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:00 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 6, 2:00 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT SAT AUG 6 2005 .DISCUSSION... REMNANTS OF A COLD FRONT WILL MOVE OVER THE AREA TONIGHT AS AN UPPER LEVEL LOW ALONG THE GULF COAST BEGINS TO MOVE NORTHWARD. THE COMBINATION OF THESE TWO SYSTEMS WILL HELP TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MIDSOUTH. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE LIKE YESTERDAY WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. THE UPPER LEVEL LOW WILL CONTINUE TO CAUSE HAVOC WITH THE WEATHER THROUGH THE MIDDLE OF NEXT WEEK AS IT MOVES SLOWLY NORTHWARD THROUGH ALABAMA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE MIDSOUTH WITH THE EASTERN SECTIONS OF THE CWA SEEING THE BEST CHANCES. WILL GO WITH A RANGE OF 20-50 POPS DURING THIS TIME WITH THE HIGHEST IN THE EAST. EXPECT TEMPERATURES TO BE A TAD COOLER DUE TO THE SCATTERED CONVECTION WITH HIGHS IN THE UPPER 80S TO LOWER 90S DURING THIS TIME. BY THE END OF NEXT WEEK...HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA. STILL EXPECT DIURNAL CONVECTION TO OCCUR. WILL CONTINUE WITH 20-30 POPS. TEMPERATURES WILL ALSO WARM BACK UP INTO THE MID 90S FOR HIGHS. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE MO...NONE MS...NONE TN...NONE KRM
Hazardous weather outlook, Aug 6, 4:00 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT SAT AUG 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 400 PM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...WITH ANY SEVERE THUNDERSTORMS TODAY EXPECTED TO BE ISOLATED. HOWEVER... SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE WEATHER TODAY.
In the hours before
Special weather statement, Aug 6, 4:44 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 444 PM CDT SAT AUG 6 2005 TNZ049-088-089-062215- FAYETTE TN-SHELBY TN-TIPTON TN- 444 PM CDT SAT AUG 6 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE...SHELBY AND TIPTON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTHWEST OF BOLTON TO 12 MILES NORTHEAST OF ARLINGTON AT 444 PM CDT...MOVING NORTH AT 10 MPH. THESE STORMS ARE PRODUCING VERY HEAVY RAIN...DANGEROUS LIGHTNING...AND WIND GUSTS TO 45 MPH. DRIVERS ON INTERSTATE 40 FROM EXIT 18 TO EXIT 35 ARE LIKELY TO EXPERIENCE REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN FAYETTE...SHELBY AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 6, 4:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
08/06/2005 SHELBY TN TRAINED SPOTTER
TWO 60 FOOT TREES...12 INCHES IN DIAMETER...BLOWN OVER
&&
DSVLocal storm report, Aug 6, 5:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
510 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
08/06/2005 SHELBY TN TRAINED SPOTTER
TWO 60 FOOT TREES...12 INCHES IN DIAMETER...BLOWN OVER
0455 PM TSTM WND DMG CORINTH 34.94N 88.52W
08/06/2005 ALCORN MS LAW ENFORCEMENT
TREES DOWN
0502 PM TSTM WND DMG CORINTH 34.94N 88.52W
08/06/2005 ALCORN MS LAW ENFORCEMENT
TREES DOWN
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:12 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 33 min |
| Aug 6, 2:51 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 24 min |
| Aug 6, 5:02 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 28 min |
| Aug 6, 5:22 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 38 min |
| Aug 6, 5:52 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 44 min |
| Aug 6, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Union | 42 min |
| Aug 6, 6:30 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 30 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.